Acute generalized exanthematous pustulosis due to clindamycin Article

cited authors

  • Sulewski, RJ; Blyumin, M; Kerdel, FA

fiu authors

abstract

  • Acute generalized exanthematous pustulosis (AGEP) is a rare skin eruption most commonly caused by medications. It is characterized by fever and the acute eruption of non-follicular pustules overlying erythrodermic skin. Histopathology shows subcorneal pustules with a background of dermal edema and spongiosis, leukocytoclastic vasculitis, perivascular eosinophils, and focal necrosis of keratinocytes. Three cases of clindamycin induced AGEP have been reported in the literature. A case of AGEP due to clindamycin is reported in a patient with numerous other drug allergies and without history of psoriasis. Presentation and treatment of AGEP are reviewed. © 2008 Dermatology Online Journal.

publication date

  • July 1, 2008

volume

  • 14

issue

  • 7